is this normal to be started at 1mg at 6 am and 1 mg at 230 pm. they want me to increase to 2 mg within the next 1and half weeks. she reacted to the adderall stimulant. very angry had to call police. she was out of control. also she has depression and afraid of gaining weight. will this drug do any of that. she has been hostpitalized twice for anit depressants making her want to kill herself. thank you to anyone that can help me. do i stop her now or give it time to increase. she cant stay awake ..but calm. iam scared.
Hi frederickasmith - I know it can be heartbreaking to watch our kids go through these medication trials. Please try not to lose heart or give up. It will be like a miracle when you/she finds the right medication(s), and it may take a combination, depending on what all your daughter suffers from. Sometimes it can be difficult getting the kids to speak up about what's happening at school or wherever.
I have never heard of this medication causing weight gain, nor lowering heart rate, nor making one sleepy! In fact, it should do quite the opposite! It may even help her to lose a little weight and can increase heart rate. It stimulates the brain to process information more quickly, thereby helping the patient not to become so overwhelmed with extraneous stimuli, and to more easily pay attention to the task at hand. (I am Adult ADHD, and my son is diagnosed with same). This is also more of an instant acting medication, unlike the anti-depressants, so you may see signs of improvement faster, as the dose is increased. That doesn't sound like an abnormal amount. It's often taken twice daily, or more often. I sometimes take my meds. 3 or 4 times/day, if I'm on a deadline and must hyper-focus/concentrate, because the meds. are not time released. There are also other meds. for this Diagnosis that can be tried.
It really sounds like something else is going on with her, if I may be so bold. Do you suspect any opiate or marijuana use by her? Sounds strange that she can't stay awake?! I would definitely have her see a counselor on a regular basis, in addition to whatever medications the Dr. tries with her, as it would be very beneficial to have a thorough Psychological assessment to see if there is any comorbidity (co-existing) Borderline or Histrionic Personality Disorder. I see there is a Dysthymic Mood Disorder (or, could be Bipolar?).
Something else is going on with the anger, as well. The first thing, as a counselor/therapist, that I would look at is any abuse/control issues (physical, emotional, sexual... maybe going on at school or?). Just trying to give you some different places to search for answers. Good luck and please let us know how you/she fares!
Your daughter is probably responding to the Guanfacine. This can cause drowsiness, dizziness and tiredness and maybe dry mouth.
I have trouble taking this, too. Only when I take it I have just the opposite reaction. you can't peel me off the ceiling!
I am sure the doctor is aware of these side effects as he has also prescribed her the other meds that are actually stimulants. I would give it some time and let her system adjust to the new medications. Like cette said, it will take some time, and even tho' it may be tough to get our teens to open up, usually if they become too ill they want their moms. :)
hang in there fredircka! If the problem persists give your doc a quick call to let him know and see if he feels he wants to switch the medications around.
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Guanfacine - Since this lowers heart rate - has anyone seen a subtle weight gain in their child ? We
Posted 18 Mar 2011 • 1 answer
Posted 23 Aug 2011 • 2 answers
I have a slight increase in my heart rate when taking adderall xr with celexa should I call my doc ?
Posted 23 Mar 2014 • 4 answers
Posted 6 Jun 2015 • 1 answer
Posted 29 Nov 2017 • 0 answers